Hail, Phillips
- When
- March 28, 4:15 PM MST
- Where
- Phillips County, Holyoke
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -102.300
Severe thunderstorms produced large hail, up to golfball size, over portions of Sedgwick and Phillips Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Severe thunderstorms produced large hail, up to golfball size, over portions of Sedgwick and Phillips Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Mar 28, 2:50 PM MST, 1 hour 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 PM MDT WED MAR 28 2007 .SHORT TERM...UPPER LOW STILL SPINNING OVER SOUTHERN UTAH AS SHOWN BY WATER VAPOR LOOPS. MODELS BRING THIS LOW INTO NORTHWEST COLORADO BY 12Z THURSDAY...WITH FLOW BECOMING WESTERLY ACROSS MOUNTAINS. NOT TOO CONFIDENT IN THIS SCENERIO GIVEN PREVIOUS MODELS HISTORY. APPEARS THAT FLOW ACROSS MOUNTAINS MAY NOT BE VERY FAVORABLE FOR DECENT SNOW AMOUNTS. BUT THERE SHOULD BE QG ASCENT AND RATHER FAVORABLE LAPSE RATES FOR SOME LIGHT SNOW OVERNIGHT. ACROSS PLAINS... FAIRLY STRONG SOUTHERLY FLOW DOMINATING. LAPS ANALYSIS SHOWING CAPES LESS THAN 500 J/KG...EXPECT FAR NORTHEAST CORNER WHERE CAPES OF AROUND 1000 J/JG EXIST. STILL SOME DECENT SHEAR IN THAT AREA AS SURFACE WINDS OUT OF THE SOUTHEAST. TORNADO WATCH IN EFFECT FOR THAT AREA THROUGH 9 PM THIS EVENING. SURFACE FRONT ACROSS SOUTHERN WYOMING WILL BE HEADING INTO NORTHEAST COLORADO DURING THE EVENING. COOLER TEMPERATURES AND MORE STABLE CONDITIONS WILL FILTER IN BEHIND FRONT AS UPSLOPE FLOW DEVELOPS. MODELS DO NOT GENERATE ANY PRECIPITATION OVERNIGHT...BUT WILL KEEP SOME LOW POPS GOING WITH WITH THE UPSLOPE. COULD EVEN SEE SOME SNOW MIX WITH THE RAIN AFTER MIDNIGHT. ON THURSDAY...MODELS STILL SHOWING UPPER LOW OVER NORTHWEST COLORADO...THOUGH THE LATEST NAM INDICATING ANOTHER LOW OVER SOUTHWEST COLORADO. STILL HAVE SOME UNCERTAINTIES ON EVENTUAL LOCATION...SO WILL NOT CHANGE MUCH TO CURRENT GRIDS. STILL LOOKS LIKE BEST CHANCE FOR PRECIPITATION WILL BE OVER MOUNTAINS AND ALONG FOOTHILLS. WILL KEEP SCATTERED POPS GOING FOR URBAN CORRIDOR AS WEAK UPSLOPE WILL PERSIST. .LONG TERM...THU NGT-SAT...MDLS FAIRLY CONSISTENT BUT SLOWER IN HANDLING UPR TROF OVR CNTRL RCKYS. BOTH THE NAM AND GFS KEEP THE CLSD UPR LO TO THE N OF FCST AREA. SYS WILL STILL MOVE ACRS AREA IN TWO COUPLETS...THE 1ST BFR THIS PRD AND THE 2ND FM FRI INTO FRI NGT AS SHOWN BY Q-G OMEGA FIELDS. THIS 2ND COUPLET IS WHAT KEEPS UPR TROF LINGERING OVR AREA INTO FRI. MDLS SHW ABUNDANT MSTR AND COOL TEMPS IN MTNS BUT NO LRG SNW AMTS. NAM STILL FVRS THE AREA TO THE S AND SW OF METRO DEN WITH THE BEST SNW AMTS ON THU NGT WHILE THE GFS NOW SHWS THE FTHLLS WITH THE MST SNW. LO LVL UPSLP FLO WILL STILL DVLP ON THU AND THU NGT BUT DYNAMICS AND UPWRD MOTION ARE DLAD TIL FRI. WILL STILL KEEP HIEST SNW AMTS IN DOUGLAS COUNTY THU NGT. MDSL TEND TO SPRD PCPN ACRS PLAINS ON FRI BUT TEMPS WUD FVR MORE OF A RAIN SNW MIX. FTHLS ARE STILL FVRD WITH SUM SNW ON FRI IN BOTH NAM AND GFS. PCPN WILL DIMINISH ACRS AREA ON FRI NGT AS UPR TROF MOVES TO NW OF AREA. SUBSIDENT DWNSLP FLO ON SAT WILL WRM TEMPS AND LEAVE ONLY A SLGT CHC OF SNW SHWRS OVR HIR MTNS. TEMPS WILL RMN QUITE CHILLY ON FRI AND WRM ACRS PLAINS ON SAT WITH DWNSLP FLO. WILL GENLY FVR THE COOLER ETA MOS TEMP GDNC VALUES OVR THE WRMR GFS MOS. IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ZNL FLO ALF ACRS WRN U.S. AND CNTRL RCKYS. A LTL PAC MSTR IN THIS FLO MAY PRODUCE A FEW SNW SHWRS MTNS...OTRW THE AMS WILL RMN DRY AND STBL. A SHT WV MOVG ACRS THE NRN RCKYS WILL ALLOW SFC HI PRES TO SPRD S OVR THE GRT PLAINS AND PRODUCE PSBL PCPN ACRS THE AREA ON WED. TEMPS WILL RMN ABV SEASONAL NORMS AND COOL TO ARND SEASONAL NORMS BY END OF PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT WED MAR 28 2007 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT WED MAR 28 2007 ...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR THE NORTH CENTRAL MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS NORTHEAST OF A LINE FROM FORT MORGAN TO LIMON. THESE STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS WILL FOCUS ALONG A DRY LINE WHICH WILL MOVE EASTWARD ACROSS NORTHEAST COLORADO DURING THE AFTERNOON HOURS. A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST UTAH WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT AS SURFACE LOW PRESSURE INTENSIFIES OVER EASTERN COLORADO. THIS SYSTEM WILL PRODUCE OCCASIONAL SNOW AND GUSTY WINDS IN THE MOUNTAINS THROUGH TONIGHT WITH AREAS OF BLOWING SNOW OVER THE HIGHER MOUNTAIN PASSES. ACCUMULATIONS WILL BE IN THE 3 TO 6 INCH RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS ON THURSDAY AND THURSDAY NIGHT AS A SLOW MOVING STORM SYSTEM REMAINS OVER COLORADO. A COLD FRONT...WITH SHALLOW LOW LEVEL UPSLOPE CONDITIONS DEVELOPING BEHIND IT...WILL ALLOW LIGHT SNOW TO DEVELOP IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE FROM LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE STORM SYSTEM WILL SHIFT TO THE NORTH ON FRIDAY. AS A RESULT PRECIPITATION SHOULD DECREASE ACROSS THE REGION THROUGH THE DAY ON FRIDAY. DRIER AND WARMER CONDITIONS CAN BE EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM OVER THE FAR NORTHEAST CORNER OF COLORADO. D-L/GARD...WFO BOULDER
The Goodland radar (KGLD), 144 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2007Every state in 2007This day in weather historyWarnings in Colorado, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13915, 13916, 13917, 13918, 13919.